Anti-depressants (Sertraline) and ED ... - Erectile Dysfunct...

Erectile Dysfunction Support

1,661 members384 posts

Anti-depressants (Sertraline) and ED support pills (Tadalafil)

persona_non_grata profile image

I have just been prescribed a months dose of Sertraline. Possibly known as Zoloft in US.

1st time ever trying a medication for anxiety and depression.

Sertraline is a type of antidepressant known as a selective serotonin reuptake inhibitor (SSRI).

nhs.uk/medicines/sertraline/

Planning to taking it together with 5 mg Cialis or the generic tadalafil.

Has anyone had this combination before? Sertraline in itself can cause ED it seems. I just wanted to see if it’s been discussed and experienced by someone out there.

Thanks.

15 Replies

It lowers libido and therefore ED also. Hard (No pun intended) to find one that doesn't do that but everyone is different and responds different.

Thanks. I think it worked on the first day.

But Sertraline takes about 6 weeks to come into full effect I was told.

Not sure what my libido will be by the end of it.

Sertraline may reduce libido. Recent studies have shown an effect against PCa cells, too. There is a citation in this month's Unstop newsletter.

This is even more depressing. Not sure how to go about fixing this.

I am wondering if ED pills will work together.

Well, there is the chance that you will not be affected in this way.

I have suffered ED which is due to wife disinterested in sex. I was prescribed Sertraline for depression. Strangely I became more interested in sex and started watching porn. However the Sertraline seemed to my penis to “wilt” further. Nothing caused arousal. After a year on Sertraline I started to get dizzy spells and headaches. I spoke to GP and he suggested to come off it gradually which I am doing.Last night I watched porn and became semi erect and had my first ejaculation. I was so happy. Continuing to reduce dose and while semi erect not had another ejactuation.

There is no doubt Sertraline helped my depression it has had profound consequences for my sex life. If you are worried talk to GP who are well aware of the consequences of taking the drug.

in reply to StuartLondon

I had a very similar experience with sertraline. Glad to be off it now.

She is disinterested in my case too. :/

It’s a sad feeling, I know.

I feel like it flat lines me and I am actually more interested to think about sex rather than be anxious. Also, I had difficulty with ejaculation as I seemed to last for ever.

Your experience is intriguing. Not sure if it will affect me in the same way?

in reply to persona_non_grata

Agree with your third line

Sadly I could not get an erection at all. So no penetration sex. BJ was not on the cards.Sadly it has affected my marriage. If I mention my wishes she moves on. She won’t engage with me. I have thought about leaving but she has been a good friend. It is just sex. Once we had a good sex life. 😥

I am waiting to see how things develop but don’t have high hopes.

in reply to StuartLondon

Not ideal.

Oh Stuart. ❤️

Sertraline ruined my life. I took this poison for just three days and the side effects were intolerable. I suffered memory problems, insomnia, ED and tinnitus...all these "side effects" are still with me four years later. Please google PSSD (Post SSRI Sexual Dysfunction) research it and save your life.

Kashso profile image
Kashso in reply to Steve5678

I had similar experiences Steve. i have been taking sertraline for the past 20yrs for anxiety and depression. It has completely ruined my life. My libido is zero and i hardly get any morning wood these days. Spoke to my urologist who advised me to take Viagra or Cialis now and again to get my confidence back. I took Cialis 10mgs and experienced mild headache and some chest discomfort but felt i got my confidence back as i am having good erections and also i am lasting longer. I am tried to come off sertraline many times but the Post SSRI withdrawal and sexual dysfunction is horrendous. Dont know if i could ever come off this poison.

Yeah delayed ejaculation is a side effect of sertraline but after long term use it has the opposite effect sadly.

You may also like...